Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 2, 2012, 6:53 PM EDT for Palm Beach County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 2, 2012, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 112 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS52 KMFL 022253 SVRMFL FLC099-022345- /O.NEW.KMFL.SV.W.0130.120802T2253Z-120802T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 653 PM EDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 745 PM EDT * AT 651 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF OKEELANTA...AND MOVING EAST AT 15 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. && LAT...LON 2649 8068 2669 8075 2684 8051 2652 8037 TIME...MOT...LOC 2254Z 252DEG 13KT 2661 8061 $$ MJB
3 follow-up statements
193 WWUS52 KMFL 022317 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 717 PM EDT THU AUG 2 2012 FLC099-022345- /O.CON.KMFL.SV.W.0130.000000T0000Z-120802T2345Z/ PALM BEACH FL- 717 PM EDT THU AUG 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR CENTRAL PALM BEACH COUNTY... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF OKEELANTA...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2649 8068 2669 8075 2684 8051 2652 8037 TIME...MOT...LOC 2317Z 261DEG 16KT 2661 8057 $$ MJB
648 WWUS52 KMFL 022336 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 736 PM EDT THU AUG 2 2012 FLC099-022345- /O.CON.KMFL.SV.W.0130.000000T0000Z-120802T2345Z/ PALM BEACH FL- 736 PM EDT THU AUG 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR CENTRAL PALM BEACH COUNTY... AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF OKEELANTA...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2649 8068 2669 8075 2684 8051 2652 8037 TIME...MOT...LOC 2336Z 264DEG 18KT 2658 8051 $$ MJB
997 WWUS52 KMFL 022345 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 745 PM EDT THU AUG 2 2012 FLC099-022354- /O.EXP.KMFL.SV.W.0130.000000T0000Z-120802T2345Z/ PALM BEACH FL- 745 PM EDT THU AUG 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL EXPIRE AT 745 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATES THE THUNDERSTORM HAS DISSIPATED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 745 PM EDT. HOWEVER, GUSTY WINDS OF 40 TO 50 MPH, SMALL HAIL, HEAVY RAINFALL, AND FREQUENT LIGHTNING ARE STILL POSSIBLE. LAT...LON 2649 8068 2669 8075 2684 8051 2652 8037 TIME...MOT...LOC 2344Z 264DEG 18KT 2658 8047 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:50 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 4:50 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 450 PM EDT THU AUG 2 2012 .UPDATE...POPS WERE ADJUSTED AND LARGELY INCREASED ACROSS A LARGE PORTION OF THE REGION. CONVECTION CONTINUES TO DEVELOP ALONG SEA BREEZE AND OUTFLOW BOUNDARIES, AND WILL BE SLOW TO DIMINISH, WITH NO SIGNIFICANT DECREASE IN ACTIVITY EXPECTED UNTIL AFTER 00Z. && .PREV DISCUSSION... /ISSUED 232 PM EDT THU AUG 2 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY...LATEST 850MB STREAMLINE ANALYSIS SHOWS A TROPICAL WAVE/TROUGH EXTENDING FROM THE NORTHERN BAHAMAS SOUTH ACROSS CENTRAL CUBA AND INTO THE WESTERN CARIB. LATEST WATER VAPOR IMAGES SHOW A LARGE AREA OF MOISTURE MAINLY TO THE EAST OF THE TROUGH AXIS. MDLS MOVE THIS SYSTEM WESTWARD THROUGH THIS PERIOD WITH MOST OF THE MOISTURE SPREADING ACROSS SOUTH FLORIDA FROM FRI EVENING TO SUNDAY AFTERNOON. GFS ALSO SHOWS AN UPPER LOW MOVING WEST AHEAD OF THE WAVE AND POSITIONS IT WEST OF THE PENINSULA BY SATURDAY AFTERNOON. THE COMBINATION OF THIS TWO SYSTEMS WILL NOT ONLY RESULT IN INCREASED LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT, BUT ALSO INCREASED UPPER LVL DIVERGENCE RESULTING IN INCREASING CHANCES FOR RAIN THROUGH THIS PERIOD. LONG TERM...MONDAY THROUGH THURSDAY...TROPICAL WAVE AND UPPER LOW MENTIONED ABOVE SHOULD MOVE WEST OF THE LOCAL AREA BY MONDAY AND BE REPLACED BY AN ATLANTIC HIGH PRESSURE RIDGE BUILDING WESTWARD. THIS WILL RESULT IN A MODERATE EAST FLOW BEING ESTABLISHED ACROSS THE REGION. THIS WILL TEND FOCUS AFTERNOON CONVECTIVE ACTIVITY MOSTLY OVER INTERIOR/WESTERN AREAS, WHILE NIGHTTIME/EARLY MORNING SHWRS/TSTMS COULD BE EXPERIENCED OVER ERN AREAS. TD#5 JUST EAST OF THE WINDWARD ISLANDS EARLIER THIS AFTERNOON IS EXPECTED TO CONTINUE TO MOVE RATHER FAST WESTWARD NEXT FEW DAYS AND SHOULD BE NEAR THE ISLANDS BY FRIDAY. THE FUTURE TRACK OF THIS SYSTEM WILL GREATER DEPEND ON ITS ORGANIZATION AND INTENSITY AS WELL AS ON THE STRENGTH OF THE HIGH PRESSURE RIDGE CURRENTLY OVER THE WESTERN ATLANTIC NORTH OF THE ISLANDS. THE CURRENT FORECAST THINKING FROM THE NATIONAL HURRICANE CENTER IS THAT THE EASTERLY STEERING CURRENT AROUND THE BASE OF THE RIDGE SHOULD KEEP THE DEPRESSION ON A MAINLY WESTWARD TRACK THROUGH THE CARIBBEAN SEA THROUGH NEXT WEEK. AT THIS TIME, IT IS UNCERTAIN WHETHER MOISTURE ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER THE LOCAL AREA. HOWEVER, IF THE LONG RANGE GFS VERIFIES, THERE COULD BE BREEZY CONDITIONS ACROSS THE AREA DUE TO A TIGHTENING PRESSURE GRADIENT BETWEEN THIS SYSTEM AND THE ATLANTIC RIDGE. MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST THROUGH THE PERIOD. HOWEVER...WINDS AND SEAS COULD BE HIGHER NEAR SHOWERS AND STORMS SATURDAY AND SUNDAY AS THE TROPICAL WAVE MOVES ACROSS THE AREA. FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 78 89 / 20 30 30 50 FORT LAUDERDALE 79 90 77 89 / 10 30 30 50 MIAMI 78 91 77 90 / 10 30 30 40 NAPLES 77 91 77 90 / 10 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 2, 3:32 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT THU AUG 2 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 332 PM EDT THU AUG 2 2012 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, FOCUSED ACROSS THE INTERIOR AND TOWARDS THE EAST COAST THROUGH THIS EVENING. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE, CONTAINING FREQUENT LIGHTNING, WIND GUSTS TO AROUND 60 MPH AND HAIL. WIND: GUSTY WINDS AROUND 60 MPH ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS THROUGH THIS EVENING. HAIL: QUARTER SIZED HAIL MAY OCCUR IN THE STRONGEST THUNDERSTORMS THROUGH THIS EVENING. FLOODING: SLOW STORM MOVEMENT WILL LEAD TO THE POSSIBILITY OF STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 2, 5:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT THU AUG 2 2012
FLZ063-066-070-022200-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
512 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
GLADES COUNTY
NORTHERN HENDRY COUNTY
EXTREME NORTH CENTRAL COLLIER COUNTY
* UNTIL 600 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA BELLE...AND MOVING NORTH AT 25 MPH.
* THE STORM WILL AFFECT...
ORTONA...
MUSE...
PALMDALE...
LAKEPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2720 8098 2705 8097 2700 8103 2698 8108
2692 8107 2693 8110 2689 8111 2682 8105
2682 8096 2648 8094 2647 8157 2703 8157
2704 8128 2712 8127 2713 8117 2718 8117
TIME...MOT...LOC 2111Z 180DEG 20KT 2676 8140
10Special weather statement, Aug 2, 5:21 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT THU AUG 2 2012
FLZ073-075-174-022200-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND
MONROE FL
521 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MIAMI-DADE COUNTY
CENTRAL MAINLAND MONROE COUNTY
* UNTIL 600 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF WILDERNESS WATERWAY SOUTH...AND
MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
PA-HAY OKEE OVERLOOK...
ROYAL PALM RANGER STATION...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2536 8107 2538 8103 2541 8101 2542 8104
2542 8107 2543 8109 2554 8106 2556 8106
2575 8100 2555 8051 2523 8065
TIME...MOT...LOC 2121Z 203DEG 12KT 2547 8096
10Special weather statement, Aug 2, 5:23 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 523 PM EDT THU AUG 2 2012 FLZ067-071-022215- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 523 PM EDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 615 PM EDT * AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING NORTH NORTHWEST AT 15 MPH. * THE STORM WILL AFFECT... HOLEY LAND WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2655 8081 2662 8043 2624 8047 2621 8065 TIME...MOT...LOC 2123Z 171DEG 14KT 2634 8058 MJB
Special weather statement, Aug 2, 5:29 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT THU AUG 2 2012
FLZ067-068-168-022215-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
529 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* UNTIL 615 PM EDT
* AT 529 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF PALM BEACH GARDENS...AND
MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
PALM BEACH GARDENS...
NORTH PALM BEACH...
JUNO BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2675 8003 2675 8021 2692 8019 2695 8006
2687 8004 2680 8003
TIME...MOT...LOC 2130Z 261DEG 20KT 2686 8011
MJBSpecial weather statement, Aug 2, 5:53 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 553 PM EDT THU AUG 2 2012 FLZ066-067-071-022245- HENDRY FL INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 553 PM EDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN BROWARD COUNTY SOUTHWESTERN PALM BEACH COUNTY EAST CENTRAL HENDRY COUNTY * UNTIL 645 PM EDT * AT 550 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ROTENBERGER WILDLIFE MANAGEMENT AREA...AND MOVING NORTH AT 20 MPH. * THE STORM WILL AFFECT... HOLEY LAND WILDLIFE MANAGEMENT AREA... OKEELANTA... SOUTH BAY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. LAT...LON 2668 8097 2667 8057 2631 8069 2632 8089 TIME...MOT...LOC 2153Z 182DEG 19KT 2641 8078 MJB
Special weather statement, Aug 2, 6:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 617 PM EDT THU AUG 2 2012 FLZ073-022300- INLAND MIAMI-DADE COUNTY FL 617 PM EDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL MIAMI-DADE COUNTY * UNTIL 700 PM EDT * AT 616 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES WEST OF MICCOSUKEE RESORT...AND MOVING EAST AT 15 MPH. * THE STORM WILL AFFECT... RURAL NORTHERN MIAMI-DADE COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2595 8050 2570 8049 2570 8078 2595 8079 TIME...MOT...LOC 2217Z 253DEG 15KT 2582 8065 10
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:18 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Aug 2, 3:51 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 39 min |
| Aug 2, 3:52 PM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| Aug 2, 4:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Aug 2, 4:16 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Aug 2, 4:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Aug 2, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 46 min |
| Aug 2, 4:33 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Aug 2, 4:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| Aug 2, 5:12 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 48 min |
| Aug 2, 5:21 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| Aug 2, 5:23 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Aug 2, 5:29 PM EDT | Special Weather Statement | MFL | Martin | 46 min |
| Aug 2, 5:38 PM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 2, 5:45 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 45 min |
| Aug 2, 5:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Aug 2, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 49 min |
| Aug 2, 6:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.